Stress-dependent local oxidation of silicon

Evans, J.D. and King, J.R. (2017) Stress-dependent local oxidation of silicon. SIAM Journal on Applied Mathematics, 77 (6). pp. 2012-2039. ISSN 0036-1399

[img]
Preview
PDF - Requires a PDF viewer such as GSview, Xpdf or Adobe Acrobat Reader
Download (335kB) | Preview

Abstract

The two-dimensional isolation oxidation of silicon is considered for stress-dependent reaction and diffusion coefficients. The influence of such parameters is investigated numerically and asymptotically in the bird's beak problem and for curved geometries arising in the oxidation of cylindrical and spherical structures. In the bird's beak problem, the limit of large activation volume is described for a stress-dependent reaction coefficient, illustrating the significant growth retardation of the silicon/silicon oxide interface and reduced stresses in the silicon oxide. Novel high-order nonlinear evolution-type PDEs are derived and investigated using asymptotic and numerical techniques.

Item Type: Article
Schools/Departments: University of Nottingham, UK > Faculty of Science > School of Mathematical Sciences
Identification Number: 10.1137/16M1060613
Related URLs:
Depositing User: Eprints, Support
Date Deposited: 23 Mar 2018 15:31
Last Modified: 29 Mar 2018 12:01
URI: http://eprints.nottingham.ac.uk/id/eprint/50646

Actions (Archive Staff Only)

Edit View Edit View